Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

August 4, 2012Ottawa County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 4, 2012, 9:12 PM CDT for Ottawa County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2012, 9:12 PM CDT (02:12 UTC)
Expired
Aug 4, 2012, 9:45 PM CDT
In force
33 min
Issued by
NWS Tulsa, OK

County Ottawa County, OK

The radar

The Tulsa radar (KINX), 96 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1173 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
2913 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

169 
WWUS84 KTSA 050212
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
912 PM CDT SAT AUG 4 2012

OKZ058-063-050245-
DELAWARE OK-OTTAWA OK-
912 PM CDT SAT AUG 4 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHEASTERN DELAWARE AND SOUTHEASTERN OTTAWA

AT 912 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
TIFF CITY...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...GROVE AND TIFF CITY.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3675 9461 3656 9461 3656 9462 3660 9483
      3677 9479
TIME...MOT...LOC 0212Z 280DEG 39KT 3667 9469

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 4, 6:42 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Aug 4, 6:42 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
642 PM CDT SAT AUG 4 2012

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SCATTERED CONVECTION ACROSS PARTS OF NORTHEAST OKLAHOMA WILL
CONTINUE TO BE POSSIBLE THIS EVENING AS A FRONTAL BOUNDARY PUSHES
SOUTHEAST. WILL LEAVE VCTS AT ALL SITES OVER NORTHEAST OKLAHOMA
AND FAR NORTHWEST ARKANSAS. WIND SHIFT BEHIND FRONTAL PASSAGE WILL
BE OUT OF THE NORTH WITH SOME GUSTS ALONG THE BOUNDARY. NORTHERLY
WINDS AND SCATTERED TO BROKEN MID/HIGH CLOUDS WILL ARE EXPECTED
DURING THE DAY SUNDAY. VFR CONDITIONS ARE EXPECTED TO CONTINUE
THROUGH THE TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 350 PM CDT SAT AUG 4 2012/

DISCUSSION...
CRITICAL FIRE WEATHER CONDITIONS REMAIN ONGOING ACROSS NE OK THIS
AFTERNOON...AND HAVE OPTED TO CONTINUE THE RED FLAG WARNING UNTIL
04Z. SEE /OKCRFWTSA/ FOR DETAILS. FRONTAL BOUNDARY TO SLIP INTO NE
OK THIS EVENING AND PROGRESS SOUTHEAST OVERNIGHT. WILL KEEP
HIGHEST POPS CONFINED TO THE FAR NRN ZONES OVERNIGHT. LOW POPS
WILL CONTINUE FOR TOMORROW AND WILL BE TAPERED OFF SUNDAY THROUGH
MONDAY. COOLER WEATHER CAN BE EXPECTED FOR THE UPCOMING WEEK AS
THE AMPLIFYING PATTERN EFFECTIVELY SHIFTS THE CENTER OF THE UPPER
HIGH BACK WEST...KEEPING THE FA IN IMPROVED UPPER FLOW AND IN A
THERMAL PROFILE THAT WONT BE AS HOT. LOW CHANCES FOR THUNDER
RETURN NEAR MIDWEEK AS A WAVE SLIDES SOUTH ACROSS THE PLAINS.
OTHERWISE...DRY AND NOT AS HOT TEMPERATURES TO PREVAIL.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  98  71 100 /  20  10  10  10
FSM   77  99  73 101 /  20  20  10  10
MLC   77  99  73 100 /  10  20  10  10
BVO   71  97  67  99 /  30  10  10  10
FYV   72  94  66  96 /  20  10  10   0
BYV   71  93  66  94 /  20  10  10   0
MKO   75  99  71 101 /  20  10  10  10
MIO   73  97  66  99 /  30  10  10   0
F10   75  99  72 101 /  20  10  10  10
HHW   75  98  74  99 /  10  20  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM SATURDAY FOR OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
     OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
     OKZ072-OKZ073-OKZ074.

     RED FLAG WARNING UNTIL 11 PM SATURDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-OKZ074.

     HEAT ADVISORY UNTIL 7 PM SATURDAY FOR OKZ049-OKZ053-OKZ075-
     OKZ076.

AR...EXCESSIVE HEAT WARNING UNTIL 7 PM SATURDAY FOR ARZ001-ARZ010-
     ARZ019-ARZ029.

     HEAT ADVISORY UNTIL 7 PM SATURDAY FOR ARZ002-ARZ011-ARZ020.

&&

AVIATION...20
Hazardous weather outlook, Aug 4, 5:33 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
533 PM CDT SAT AUG 4 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
533 PM CDT SAT AUG 4 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTH OF HIGHWAY 412.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE INTO THIS
EVENING...ESPECIALLY ACROSS NORTHEAST OKLAHOMA. SOUTH TO SOUTHWEST
WINDS OF 10 TO 20 MILES AN HOUR WILL SHIFT TO THE NORTH THIS
EVENING AS A COLD FRONT MOVES THROUGH THE AREA. THE NORTH WINDS
MAY BRIEFLY GUST TO AROUND 25 MILES AN HOUR JUST BEHIND THE FRONT
BEFORE THEY DIMINISH BY LATE EVENING.

SCATTERED THUNDERSTORMS HAVE DEVELOPED AHEAD OF THE COLD FRONT
ACROSS FAR NORTHEAST OKLAHOMA LATE THIS AFTERNOON. ADDITIONAL
STORM DEVELOPMENT WILL REMAIN POSSIBLE THROUGH THIS EVENING AS THE
COLD FRONT MOVES SLOWLY SOUTH. THE STRONGEST STORMS WILL PRODUCE
LOCALLY DAMAGING DOWNBURST WINDS. THE STORM POTENTIAL WILL
DECREASE CONSIDERABLY BY LATE EVENING AS THE ATMOSPHERE
STABILIZES.

DANGEROUS HEAT INDICES IN THE 105 TO 110 RANGE WILL CONTINUE
THROUGH AROUND SUNSET.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY NORTH OF HIGHWAY
412.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY AND TUESDAY...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY AND FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THERE WILL BE A CHANCE FOR ISOLATED AFTERNOON STORMS OVER SOUTHEAST
OKLAHOMA AND WEST CENTRAL ARKANSAS ON SUNDAY WITH THE FRONT. THE
HEAT WILL GRADUALLY RETURN AS THE FRONT WASHES OUT NEXT
WEEK...ALTHOUGH IT IS NOT EXPECTED TO BE AS INTENSE AS THIS WEEK.

THE FIRE DANGER WILL REMAIN HIGH DUE TO THE ONGOING DROUGHT.

ANOTHER WEAK FRONT MAY BRING A CHANCE OF STORMS BY WEDNESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 4, 6:29 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
629 PM CDT SAT AUG 4 2012

OKZ056-057-050000-
CRAIG OK-NOWATA OK-
629 PM CDT SAT AUG 4 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN CRAIG AND EASTERN NOWATA

AT 628 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
CENTRALIA...MOVING EAST AT 25 MPH.  ANOTHER STRONG THUNDERSTORM WAS
LOCATED IN WEST CENTRAL CRAIG COUNTY.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...CENTRALIA AND PORTIONS OF WEST CENTRAL CRAIG COUNTY.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3688 9532 3672 9525 3675 9553 3684 9555
TIME...MOT...LOC 2328Z 262DEG 23KT 3680 9548
Special weather statement, Aug 4, 7:02 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
702 PM CDT SAT AUG 4 2012

OKZ055-056-050030-
NOWATA OK-WASHINGTON OK-
702 PM CDT SAT AUG 4 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN NOWATA AND WASHINGTON

AT 702 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF LENAPAH TO 16 MILES SOUTHWEST OF
LENAPAH...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...LENAPAH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3700 9540 3694 9542 3694 9543 3689 9543
      3682 9544 3675 9592 3691 9579
TIME...MOT...LOC 0002Z 241DEG 16KT 3686 9575 3677 9589
Special weather statement, Aug 4, 8:53 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
853 PM CDT SAT AUG 4 2012

OKZ054-060>063-067-050245-
DELAWARE OK-MAYES OK-OSAGE OK-ROGERS OK-TULSA OK-WAGONER OK-
853 PM CDT SAT AUG 4 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN DELAWARE...CENTRAL MAYES...SOUTHEASTERN OSAGE...SOUTHERN
     ROGERS...NORTHERN TULSA AND NORTHWESTERN WAGONER

AT 853 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PRYOR TO 6 MILES SOUTH OF GRAY TO GRAY...MOVING EAST
AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...TULSA...GRAY...CLAREMORE...CATOOSA...VERDIGRIS...TIAWAH...
FOYIL...SAND SPRINGS...OWASSO...SPERRY...COLLINSVILLE...PRYOR...
SALINA...ADAIR AND SNOWDALE STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3628 9491 3615 9559 3602 9592 3618 9626
      3619 9625 3622 9624 3637 9589 3648 9534
TIME...MOT...LOC 0153Z 276DEG 36KT 3632 9530 3605 9602
          3612 9603
Local storm report, Aug 4, 8:54 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
854 PM CDT SAT AUG 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     TSTM WND GST     TULSA                   36.13N 95.92W
08/04/2012  M71 MPH          TULSA              OK   ASOS

&&

SFP
Local storm report, Aug 4, 9:03 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
903 PM CDT SAT AUG 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     4 N GROVE               36.65N 94.77W
08/04/2012                   DELAWARE           OK   PUBLIC

            LARGE BRANCHES AND POWER LINES DOWN.

&&

SFP
Special weather statement, Aug 4, 9:12 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
912 PM CDT SAT AUG 4 2012

OKZ058-063-050245-
DELAWARE OK-OTTAWA OK-
912 PM CDT SAT AUG 4 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHEASTERN DELAWARE AND SOUTHEASTERN OTTAWA

AT 912 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
TIFF CITY...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...GROVE AND TIFF CITY.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3675 9461 3656 9461 3656 9462 3660 9483
      3677 9479
TIME...MOT...LOC 0212Z 280DEG 39KT 3667 9469

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 7:02 PM CDTSpecial Weather StatementTSANowata28 min
Aug 4, 8:53 PM CDTSpecial Weather StatementTSAMayes, Rogers, Tulsa52 min
Aug 4, 11:46 PM CDTSpecial Weather StatementTSAWashington44 min
Aug 4, 9:26 PM CDTSpecial Weather StatementTSABenton34 min
Aug 4, 10:54 PM CDTSpecial Weather StatementTSABenton51 min
Aug 4, 11:27 PM CDTSpecial Weather StatementTSACarroll48 min
Aug 5, 4:59 AM CDTSpecial Weather StatementTSAMadison46 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.